Antacid

What is Antacid?

Antacid is a pharmacological preparation which counteracts the acidity in the stomach.It is primarily used in cases of gastrointestinal reflux.Antacid is an alkaline preparation which acts by reducing the hydrogen ions in the stomach.

Questions and answers on "Antacid"

can I take Alka Selza with prilosec?

doctor1 MD

Brief Answer:
Do not take it...

Detailed Answer:
Hi,

I assume you meant XXXXXXX Seltzer, the effervescent antacid. There is no known interaction between the two. However you need to know that XXXXXXX Seltzer has enough sodium molecules that can affect your blood pressure on the long run....

Read Full Thread   Ask a Doctor Now

Can long term antacid use result in anemia?

doctor1 MD

Brief Answer:
yes and no!

Detailed Answer:
Hello,

the antacids won't result in anemia. But I've seen that you're taking prilosec and tums. Prilosec is not an antacid, it's a proton pump inhibitor. Tums is an antacid. Tums does not cause anemia. Prilosec may cause anemia by reducing the amount...

Read Full Thread   Ask a Doctor Now

what can i take for upset stomachache related to potassium supplements? I've tried the brat diet but my stomache is so upset i can't eat and am getting shaky...on lasix and potassium for extreme swelling

doctor1 MD

Brief Answer:
use antacid supplementations

Detailed Answer:
Hi
welcome to health care magic.
Potassium supplements, especially in the oral form are highly irritating to the stomach. you can develop severe gastritis if you do not use antacids along with them.
I would recommend you to use over the...

Read Full Thread   Ask a Doctor Now

Hi,

I have been taking Telekast F intermittently after having been prescribed the medicine for a three month stretch. I now take it only when I have a severe cold. I wanted to find out if it is safe to take this tablet along with any antacid.

Thanks,
XXXX

doctor1 MD

Brief Answer:
Yes, it is safe to take it along with antacid.

Detailed Answer:
Thanks for your question on Health Care Magic.
I can understand your concern.
Yes, telekast F is safe to take along with antacid.
No interactions between these drugs.
But better to take antacid tablet first.
Than wait...

Read Full Thread   Ask a Doctor Now

hi..I am on boiled moong diet for 2 days and wish to continue for coming 5 more days. It apperas that I devlop gases having on this diet. how can I get rid of gases formation continueing the same diet. Kindly advise

doctor1 MD

Brief Answer:
Take antacid like Omez

Detailed Answer:
Hello,

I have read your query. You can continue the same diet along with antacids like Omez.

I prescribe my patients Capsule Ocid D once daily on empty stomach early in the morning for 1 week's time. You can try this as well.

Drink plenty of...

Read Full Thread   Ask a Doctor Now

My daughter is having "chest pain" on the left side behind breast and in shoulder area. doing a self breast exam...there are lumps on the top side of the left breast. should we go the ER? Pain level is 8

doctor1 MD

Brief Answer:
TAKE AN ANTACID AND PAINKILLER AND THEN SEE.

Detailed Answer:
Hello
THanks for writing to us with your health concern.
Can you post photos of the ' lumps ' ?
That might give a better idea.
Ask her to take a simple antacid, and a muscle relaxant.
If the pain is not relieved within an...

Read Full Thread   Ask a Doctor Now

Hi my wife is now pregnent but she is getting more salaivas and vomitting what can i give her

doctor1 MD

Brief Answer:
You can give her antacid and doxinate tablet.

Detailed Answer:
Hello dear,
Thanks for trusting hcm about your health care.
I have gone through your history and understand your concerns.
You can give her doxinate tablet(after consulting your treating doctor) and antacid.
You can give...

Read Full Thread   Ask a Doctor Now

Is it safe to take a liquid antacid if I hv taken a dose of norfloxacin +tinidazole.

doctor1 MD

Brief Answer:
Yes, you can but not for all preparations!

Detailed Answer:
Hi and thanks so much for this query.

It is okay to take an antacid after taking norfloxacin and tinidazole. However, I must know what the exact medication is. If this is a chewable tablet, it might not be totally...

Read Full Thread   Ask a Doctor Now

I am having a lot of gas , Stomach burning sensation, run down.
Is it side effects of medication. I have had a lot of BP fluctuations from 210/110.
Now settled to 130/75. But above stomach problem still persists

doctor1 MD

Brief Answer:
antacid will help.

Detailed Answer:
Hi,
Thanks for writing your query.
After reading your post, it seems that you might be having gastritis, which can be caused by medicines. I would advise that you can take an antacid like Omeprazole 40mg once a day before meals along with...

Read Full Thread   Ask a Doctor Now

I am having nausea and vomiting and 7th day of dengue. Can I take antacid or distal

doctor1 MD

Brief Answer:
Yes

Detailed Answer:
Hi,,

You can safely take antacid if you have vomiting like Ranitidine.
Please be careful if you have recurrent vomiting more than thrice a day it should be treated as an emergency, If you have vomiting with blood then also it should be treated on emergent...

Read Full Thread   Ask a Doctor Now

Recent questions on  Antacid

doctor1 MD

i been having chest pain for three days some shortness of breath comes and goes starting yesterday my feet and hands feel tinglly like ther going numb especially the left side i have a history of gerd a lot of gi problems been taking all kinds of antacids last 3 days just lost health insurance so is this just my gerd acting up

doctor1 MD

about 2 weeks ago, I fell down, lost concoiusness (so I m told) for 30 or so seconds. Was taken to ER and 3 stitches later came home. Have never been one to have headaches , but have been getting them quite frequently as of late. Last evening I started getting massive cold sweats, nausea , dizziness , and quite irritable. This morning I threw up about 1/2 cup or so. of some really thick, very gross stuff. I also have noticed today shortness of breath and that the pain I m in chest I m also feeling in my back........Now the twist is, I get a lot of intergestion . I have severe GERD . The 5 swallows of muscles in throat don t work......on the scale of 0 to 100 %......My 1st is at 30% the other 4 alll work at 0%, great........I take 2 Nexiums and a ratadine at night. Plus the head of my bed is raised 6 inches. I also chew Rolaids somtimes for quick relief. Acidity in stomach and throat was either 57 or 67% both in a laying positions during the night and standing during day.

doctor1 MD

Hi, I have been having some back pain lately and taking more NSAIDS than usual. I am being worked up to ensure it is nothing but musculoskeletal issues...so far everything normal. But now for 2 days I have had what I think is very bad heartburn but it s much worse than any normal heartburn I have ever had! It s mostly central sternam to right chest and radiating into my neck and feels like burning and Stinging feeling. Should I get this checked out? I have some abdominal fullness and gastritis feelings with nausea but wondering if it s just all the stress about my back or a new symptom. Should I be worried and get an esophogeal exam right away or take some more antacids and see if it goes away? thanks:)

doctor1 MD

About three weeks ago,I had the gastric sleeve surgery done. I have been on liquid and puréed food since then. I haven t had a bowel moved for about two and a half weeks, and was told to try milk of magnesia. Is it safe for me to try this? Also, it recommends to have 4 tbsp of the medicine and a full 8 oz of water. Since my stomach can only hold 3-4oz, how should I go about taking the milk of magnesia with results?

doctor1 MD

I had a dental crown done 3 weeks ago. The day after I had a white tongue and congestion in my throat and chest. I also have had a dry cough over a couple months. No fever 97.7, minor sore throat and no mucus has been coughed up. Lymoph nodes on...

doctor1 MD

pop top stuck in my throat, what should I do?

doctor1 MD

Throat pain If i eat a normal food, feeling spicy while swallowing. Pain during drinking water as well. This is happening from 1 week.

Ask Question
Dr. Andrew Rynne
MD

Hi, I am Dr. Andrew Rynne (Family Physician). I will be guiding you through the process. Please write your question below.

Related Drugs/Medications
Related Treatment/Therapy
Related Lab Tests